Alert archive / Arizona / Flash Flood Warnings in 2005
Flash Flood Warning 15, NWS Tucson, AZ
NWS Tucson, AZ issued this flash flood warning at Jul 24, 2005, 7:32 PM MST for Pima County, Pinal County, Arizona. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 24, 2005, 7:32 PM MST (02:32 UTC)
- Expired
- Jul 24, 2005, 7:30 PM MST
- In force
- Issued by
- NWS Tucson, AZ
- Area
- Counties, with a storm outline in the text
Counties Pima County, AZ, Pinal County, AZ
The radar
The Phoenix radar (KIWA), 105 km from the middle of the area, began a volume at 02:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 00:00Z, 2.5 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 473 J/kg
- Mixed-layer CIN
- -89 J/kg
- Mixed-layer LCL
- 2005 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -30 m²/s²
- 0-3 km storm-relative helicity
- 30 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KTWC 250239 FFWTWC AZC019-021-250330- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE TUCSON AZ 732 PM MST SUN JUL 24 2005 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * FLASH FLOOD WARNING FOR... NORTH CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA SOUTHWESTERN PINAL COUNTY IN SOUTH CENTRAL ARIZONA * UNTIL 830 PM MST * AT 725 PM MST...THE PUBLIC REPORTED FLOODING FROM A CLUSTER OF THUNDERSTORMS NEAR SANTA ROSA IN NORTH CENTRAL PIMA COUNTY. HEAVY RAIN ALSO EXTENDS NORTH INTO SOUTHWEST PINAL COUNTY JUST SOUTHWEST OF ELOY...OR ABOUT 15 MILES SOUTH OF CASA GRANDE...MOVING NORTHEAST AT 10 MPH. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTIES. AT 725 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR ESTIMATED HOURLY RAINFALL AMOUNTS BETWEEN 2 TO 3 INCHES HAD FALLEN FROM THE STORM JUST WEST OF SANTA ROSA IN NORTH CENTRAL PIMA COUNTY...AND 1 TO 2 INCHES FROM THE STORM SOUTHWEST OF ELOY. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS AND COUNTRY ROADS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN TUCSON. LAT...LON 3217 11227 3219 11179 3273 11160 3273 11226 $$ WEATHER.GOV/TUCSON
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this flash flood warning went out at Jul 24, 1:30 PM MST, 6 hours 2 minutes earlier.
Area forecast discussion, Jul 24, 1:30 PM MST, 6 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 130 PM MST SUN JUL 24 2005 .SYNOPSIS...A BROAD RIDGE OF HIGH PRESSURE WILL REMAIN OVER THE CENTRAL UNITED STATES WITH A MOIST AND DEEP EASTERLY FLOW FOR THE NEXT FEW DAYS. THIS WEATHER PATTERN WILL PROVIDE THE AREA WITH DAILY SCATTERED SHOWERS AND THUNDERSTORMS. EVENTUALLY...SOME DRIER AIR MAY SPREAD INTO PARTS OF ARIZONA LATER IN THE WEEK FOR LESS SHOWER AND THUNDERSTORM ACTIVITY...ESPECIALLY ACROSS NORTHERN AND WESTERN AREAS. && .DISCUSSION...LESS SHEAR ON THE MORNING SOUNDING...OTHERWISE THE 12Z KTUS SOUNDING LOOKED VERY SIMILAR TO YESTERDAYS. PRECIPITABLE WATER STILL A HEFTY 1.84 INCHES WITH JUST A TOUCH OF COOLING IN THE COLUMN. SURFACE DEWPTS RUNNING IN THE 60S TO NEAR 70. THERE WAS NOT AS MUCH DEBRIS CLOUD FOR MOST AREAS THIS MORNING...SO WE HAVE HAD PLENTY OF SOLAR INSOLATION TO START COOKING THINGS UP. ANOTHER DAY WHERE HEAVY RAIN AND POTENTIAL FLASH FLOODING IS A CONCERN. SLOWER STORMS BUT A BIT LESS ORGANIZED SO FAR. ETA BRINGS IN A WEAK WIGGLE IN THE FLOW FROM THE EAST IN THE EARLY EVENING HOURS...EXPECT THIS TO KEEP STRONG CONVECTION GOING OVERNIGHT IN SOME SPOTS...WITH BETTER COVERAGE ACROSS EASTERN AREAS POSSIBLE LATE. SHOULD KEEP A MOIST EASTERLY FLOW WITH PERIODIC EMBEDDED ENHANCEMENTS THROUGH AT LEAST MID WEEK. SOME SIGNS OF GAINING A WESTERLY COMPONENT TO OUR FLOW ACROSS PORTIONS OF THE STATE LATE IN THE WEEK BUT IT IS UNCLEAR HOW MUCH THIS WOULD DRY THINGS OUT FOR OUR CORNER OF THE STATE (MIGHT STAY SEASONALLY WET THIS FAR SOUTH AND EAST). && .FIRE WEATHER...ABUNDANT MOISTURE IN PLACE ACROSS SOUTHEAST ARIZONA COMBINED WITH DAYTIME HEATING WILL RESULT IN SCATTERED SHOWERS AND THUNDERSTORMS THROUGH MONDAY. OTHERWISE...HIGH PRESSURE ALOFT WILL CONTINUE THE MONSOONAL FLOW PATTERN THROUGH NEXT WEEK AS THE UPPER HIGH REMAINS CENTERED NEAR THE FOUR CORNERS...RESULTING IN A CHANCE OF MAINLY AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. THERE WILL BE THE POTENTIAL OF STRONG...ERRATIC AND SHIFTING WINDS WITH THUNDERSTORMS THAT DEVELOP...AS WELL AS VERY HEAVY RAINFALL CAUSING RAPID RUNOFF INTO WASHES AND STREAMS. && .AVIATION...TAF AND TWEBS ADEQUATELY COVER ALL SIGNIFICANT WEATHER. EXPECT SCATTERED SHOWERS AND THUNDERSTORMS TO CONTINUE ACROSS SOUTHEAST ARIZONA THROUGH THE EVENING HOURS...INCLUDING IN THE VICINITY OF KTUS...KDUG...AND KOLS. CEILINGS MAY BRIEFLY LOWER TO 3K FT AGL LATE THIS AFTERNOON AND EARLY EVENING AT KDUG AND KOLS...WITH CEILINGS A LITTLE HIGHER AT KTUS AROUND 5K FT AGL. VISIBILITIES OF 2-4SM CAN BE EXPECTED WITH THE STRONGER STORMS. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE HEAVY RAIN. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. && MEYER/ZELL WEATHER.GOV/TUCSON
Hazardous weather outlook, Jul 24, 11:20 AM MST, 8 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TUCSON AZ 1120 AM MST SUN JUL 24 2005 AZZ029>035-251400- UPPER GILA RIVER VALLEY-COCHISE COUNTY-SOUTHEAST PINAL COUNTY- TUCSON METRO/MARANA/GREEN VALLEY-SANTA CRUZ COUNTY- TOHONO OODHAM NATION-WESTERN PIMA COUNTY- 1120 AM MST SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST PINAL COUNTY...SANTA CRUZ COUNTY...COCHISE COUNTY...GRAHAM COUNTY...AND PIMA COUNTY .DAY ONE...TODAY SYNOPSIS...ABUNDANT MOISTURE IN PLACE ACROSS SOUTHEAST ARIZONA COMBINED WITH DAYTIME HEATING WILL RESULT IN SHOWER AND THUNDERSTORM DEVELOPMENT LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS. SCATTERED SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO CONTINUE THROUGH THE EVENING HOURS TONIGHT. INITIAL STORM DEVELOPMENT WILL GENERALLY BE OVER THE HIGHER TERRAIN...AND ACROSS THE EASTERN HALF OF SOUTHEAST ARIZONA WHERE THERE ARE LESS DEBRIS CLOUDS FROM YESTERDAYS ACTIVITY. THE SHOWERS AND STORMS WILL MOVE TO THE WEST/NORTHWEST AT 5 TO 10 MPH. THE PRIMARY HAZARD WITH THESE STORMS WILL BE HEAVY RAINFALL LEADING TO LOCALIZED FLASH FLOODING. DISCUSSION...INITIAL SHOWER AND THUNDERSTORM DEVELOPMENT IS SIMILAR TO YESTERDAY...WITH SOME RETURNS ALREADY NOTED ON THE KEMX RADAR... MAINLY OVER COCHISE AND GRAHAM COUNTIES WHERE THERE IS LESS CLOUD COVER. WITH ABUNDANT MOISTURE (DEWPOINTS GENERALLY IN THE 60S AND PRECIPITABLE WATER VALUES RANGING FROM 1.2 TO 1.8 INCHES ACROSS SOUTHERN ARIZONA) THERE IS A HIGH RISK FOR HEAVY RAINFALL WITH THE STRONGER THUNDERSTORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL BE AN ELEVATED CHANCE FOR HEAVY RAINFALL ONCE AGAIN ON MONDAY AS DEEP MOISTURE CONTINUES ACROSS SOUTHEAST ARIZONA. THE MONSOONAL FLOW PATTERN WILL THEN CONTINUE THROUGH THIS UPCOMING WORK WEEK AS HIGH PRESSURE ALOFT REMAINS CENTERED NEAR THE FOUR CORNERS. THIS WILL RESULT IN ISOLATED TO SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS...WITH ISOLATED SEVERE AND LOCALIZED FLASH FLOODING ASSOCIATED WITH THE STRONGER THUNDERSTORMS. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. AZZ019-251400- NORTHERN GREENLEE COUNTY- 1120 AM MST SUN JUL 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN GREENLEE COUNTY .DAY ONE...TODAY SYNOPSIS...ABUNDANT MOISTURE IN PLACE COMBINED WITH DAYTIME HEATING WILL RESULT IN SHOWER AND THUNDERSTORM DEVELOPMENT LATE THIS MORNING INTO THE EARLY AFTERNOON HOURS. SCATTERED SHOWERS AND THUNDERSTORMS ARE THEN EXPECTED TO CONTINUE THROUGH THE EVENING HOURS TONIGHT. INITIAL STORM DEVELOPMENT WILL BE ALONG THE MOGOLLON RIM AND IN THE SOUTHERN WHITE MOUNTAINS. THE SHOWERS AND THUNDERSTORMS WILL MOVE TO THE WEST AT 10 TO 15 MPH. THE PRIMARY HAZARDS WITH THE STRONGER STORMS WILL BE GUSTY WINDS TO NEAR 45 MPH...SMALL HAIL AND LOCALIZED HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE WILL CONTINUE TO BE AN ELEVATED CHANCE FOR HEAVY RAINFALL ON MONDAY AS DEEP MOISTURE CONTINUES ACROSS SOUTHEAST ARIZONA. THE MONSOONAL FLOW PATTERN WILL THEN CONTINUE THROUGH THIS UPCOMING WORK WEEK AS HIGH PRESSURE ALOFT REMAINS CENTERED NEAR THE FOUR CORNERS. THIS WILL RESULT IN SCATTERED AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS. ZELL
The office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 24, 5:31 PM MST | Flash Flood Warning | TWC | Cochise | 29 min |
| Jul 24, 5:35 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 40 min |
| Jul 24, 5:44 PM MST | Severe Thunderstorm Warning | TWC | Cochise | 53 min |
| Jul 24, 6:00 PM MST | Flash Flood Warning | TWC | Pima, Pinal | 30 min |
| Jul 24, 6:21 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 39 min |
| Jul 24, 7:07 PM MST | Severe Thunderstorm Warning | TWC | Pima, Pinal | 44 min |
| Jul 24, 8:24 PM MST | Severe Thunderstorm Warning | TWC | Pima | 46 min |
| Jul 25, 3:45 PM MST | Severe Thunderstorm Warning | TWC | Pima | 49 min |
| Jul 25, 4:39 PM MST | Severe Thunderstorm Warning | TWC | Pinal | 39 min |
| Jul 25, 4:44 PM MST | Severe Thunderstorm Warning | TWC | Pima | 47 min |
| Jul 25, 4:48 PM MST | Flash Flood Warning | TWC | Pima | 27 min |
Nearby
Flash Flood Warnings in Arizona, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.